Alert archive / Arizona / Wind Advisories in 2014

Wind Advisory 12, NWS Tucson, AZ

May 10, 20146 counties in Arizona

NWS Tucson, AZ issued this wind advisory at May 10, 2014, 1:40 PM MST for 6 counties in Arizona. It took effect at May 11, 2014, 10:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 10, 2014, 1:40 PM MST (20:40 UTC)
In effect from
May 11, 2014, 10:00 AM MST
Expired
May 11, 2014, 7:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 8.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2014-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2014-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2991 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WWUS75 KTWC 102040
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
140 PM MST SAT MAY 10 2014

AZZ508>513-110600-
/O.NEW.KTWC.WI.Y.0012.140511T1700Z-140512T0200Z/
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...WILLCOX...DOUGLAS...CLIFTON...
HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE
140 PM MST SAT MAY 10 2014

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST SUNDAY. 

* IMPACTS...STRONG WEST TO NORTHWEST WINDS WILL RESULT IN AREAS OF
  BLOWING DUST WHICH MAY REDUCE VISIBILITIES. STRONG CROSS WINDS
  WILL RESULT IN HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS.

* TIMING...THE WINDS WILL INCREASE BY LATE MORNING SUNDAY AND
  CONTINUE INTO EARLY SUNDAY EVENING. THE STRONGEST WINDS WILL
  OCCUR SUNDAY AFTERNOON.

* WINDS...SUSTAINED WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH
  GUSTS POTENTIALLY OF 45 TO 50 MPH. EVEN HIGHER SPEEDS WILL OCCUR
  ACROSS THE MOUNTAINS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
3 follow-up statements
841 
WWUS75 KTWC 110921
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
221 AM MST SUN MAY 11 2014

AZZ503-506-507-514-111730-
/O.EXA.KTWC.WI.Y.0012.140511T1700Z-140512T0200Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITY OF...SIERRA VISTA
221 AM MST SUN MAY 11 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING. 

* IMPACTS...STRONG WEST TO NORTHWEST WINDS WILL RESULT IN AREAS 
  OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES. STRONG CROSS 
  WINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS FOR HIGH 
  PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS. 

* TIMING...THE WINDS WILL INCREASE BY LATE MORNING TODAY AND
  CONTINUE INTO THE EARLY EVENING. THE STRONGEST WINDS WILL OCCUR
  THIS AFTERNOON.

* WINDS...SUSTAINED WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH 
  GUSTS POTENTIALLY OF 45 TO 50 MPH. EVEN HIGHER SPEEDS WILL 
  OCCUR ACROSS THE MOUNTAINS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ508>513-111730-
/O.CON.KTWC.WI.Y.0012.140511T1700Z-140512T0200Z/
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...WILLCOX...DOUGLAS...CLIFTON...
HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...
CANELO HILLS
221 AM MST SUN MAY 11 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MST THIS EVENING...


* IMPACTS...STRONG WEST TO NORTHWEST WINDS WILL RESULT IN AREAS 
  OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES. STRONG CROSS 
  WINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS FOR HIGH 
  PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS. 

* TIMING...THE WINDS WILL INCREASE BY LATE MORNING TODAY AND
  CONTINUE INTO THE EARLY EVENING. THE STRONGEST WINDS WILL OCCUR
  THIS AFTERNOON.

* WINDS...SUSTAINED WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH 
  GUSTS POTENTIALLY OF 45 TO 50 MPH. EVEN HIGHER SPEEDS WILL 
  OCCUR ACROSS THE MOUNTAINS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
196 
WWUS75 KTWC 111807
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1107 AM MST SUN MAY 11 2014

AZZ503-506>514-120200-
/O.CON.KTWC.WI.Y.0012.000000T0000Z-140512T0200Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...WILLCOX...CLIFTON...
HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...
CANELO HILLS
1107 AM MST SUN MAY 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* IMPACTS...STRONG WEST TO NORTHWEST WINDS WILL RESULT IN AREAS 
  OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES. STRONG CROSS 
  WINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS FOR HIGH 
  PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS. 

* TIMING...EXPECT STRONG AND GUSTY WINDS INTO EARLY THIS
  EVENING...THEN WINDS WILL DIMINISH TO BELOW ADVISORY CRITERIA.

* WINDS...SUSTAINED WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH 
  GUSTS POTENTIALLY OF 45 TO 50 MPH. EVEN HIGHER SPEEDS WILL 
  OCCUR ACROSS THE MOUNTAINS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
710 
WWUS75 KTWC 120206
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
706 PM MST SUN MAY 11 2014

AZZ503-506>514-120315-
/O.EXP.KTWC.WI.Y.0012.000000T0000Z-140512T0200Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...WILLCOX...CLIFTON...
HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...
CANELO HILLS
706 PM MST SUN MAY 11 2014

...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ALLOWED THE WIND
ADVISORY TO EXPIRE AT 7 PM MST.

THE WINDS ACROSS THE REGION HAVE BEEN STEADILY DECREASING DURING
THE PAST HOUR OR SO. A FEW ISOLATED LOCATIONS COULD BRIEFLY FLIRT
WITH ADVISORY CRITERIA FOR ANOTHER HALF HOUR OR SO...BUT WILL NOT
BE WIDESPREAD. THAT SAID...THE ADVISORY WAS ALLOWED TO EXPIRE AT
7 PM MST THIS EVENING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at May 10, 9:40 AM MST, 4 hours earlier.

Area forecast discussion, May 10, 9:40 AM MST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
940 AM MST SAT MAY 10 2014

.SYNOPSIS...A STORM SYSTEM APPROACHING THE REGION WILL BRING STRONG
AND GUSTY WINDS THIS AFTERNOON AND ESPECIALLY SUNDAY. SOME COOLING
WILL OCCUR SUNDAY AND MONDAY FOLLOWED BY A STRONG WARMING TREND
LATER DURING THE UPCOMING WEEK.

&&

.DISCUSSION...UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER SRN
WASHINGTON THIS MORNING WILL MOVE SEWD TO NEAR THE FOUR CORNERS
REGION SUN AFTERNOON. THE MID-LEVEL GRADIENT WILL TIGHTEN FOR GUSTY
SWLY/WLY WINDS THIS AFTERNOON...THEN STRONGER WLY/NWLY WINDS LATE
SUN MORNING INTO SUN EVENING. 10/12Z NAM/GFS MOS GUIDANCE WIND
SPEEDS SUPPORT WIND ADVISORY CRITERIA BEING ACHIEVED GENERALLY EAST
OF A SAFFORD TO DOUGLAS LINE SUN AFTERNOON. THUS...A WIND ADVISORY
ISSUANCE MAY HAPPEN FOR ERN SECTIONS OF SE AZ LATER TODAY. EXPECT
AREAS OF BLOWING DUST TO OCCUR SUN AFTERNOON AND EARLY SUN EVENING.
OTHERWISE...MOSTLY CLEAR SKIES WILL PREVAIL THRU TONIGHT...THEN
MOSTLY SUNNY SKIES TO PARTLY CLOUDY SKIES ARE ON TAP SUN.

THE LOW PRESSURE SYSTEM WILL WEAKEN MON AND MOVE EWD INTO THE
CENTRAL CONUS PLAINS AS HIGH PRESSURE ALOFT BEGINS TO AMPLIFY ALONG
THE WEST COAST. THERE WILL STILL BE SOME BREEZINESS MON ESPECIALLY
ACROSS ERN SECTIONS. STRONG HIGH PRESSURE ALOFT WILL THEN BE THE
RULE TUE-FRI. A TIGHT SURFACE PRESSURE GRADIENT WILL LIKELY LEAD TO
GUSTY ELY WINDS STARTING TUE AND CONTINUING INTO WED. THESE ELY
WINDS MAY PRODUCE BLOWING DUST SIMILAR TO THE DUSTY CONDITIONS THAT
OCCURRED ON APRIL 30. LESS WIND WILL THEN OCCUR THUR-FRI AS THE
SURFACE PRESSURE GRADIENT WEAKENS.

HIGH TEMPS THIS AFTERNOON WILL BE A FEW DEGS WARMER VERSUS FRI...
THEN A COOLING TREND WILL HAPPEN SUN-MON. A PRONOUNCED WARMING TREND
WILL OCCUR TUE-FRI IN RESPONSE TO THE STRONG HIGH PRESSURE SYSTEM
OVER THE WRN CONUS.

&&

.AVIATION...A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST
THIS MORNING WILL MOVE SOUTHEASTWARD INTO THE FOUR CORNERS REGION
SUNDAY AFTERNOON. THIS SYSTEM WILL BRING GUSTY WINDS THIS AFTERNOON
AND ESPECIALLY SUNDAY. EXPECT WIND GUSTS OF 25-30 KTS THIS
AFTERNOON...AND WIND GUSTS OF 35-40 KTS SUNDAY AFTERNOON. THE
STRONGEST WINDS WILL BE EAST OF KTUS IN THE VICINITY OF THE KSAD/
KDUG TERMINALS. CLEAR SKIES OR SOME CIRRUS CLOUDS TO OCCUR THRU
SUNDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...A STRONG STORM SYSTEM WILL MOVE FROM THE PACIFIC
NORTHWEST TODAY INTO THE FOUR CORNERS REGION SUNDAY. THIS SYSTEM
WILL BRING GUSTY WINDS THIS AFTERNOON AND ESPECIALLY SUNDAY. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM LATE SUNDAY MORNING THROUGH
SUNDAY EVENING FOR STRONG GUSTY WINDS...LOW RELATIVE HUMIDITIES...
AND A HIGH TO VERY HIGH FIRE DANGER RATING. THE FIRE WEATHER WATCH
INCLUDES MUCH OF THE AREA ESSENTIALLY FROM TUCSON EASTWARD TO THE
NEW MEXICO BORDER. THE FIRE WEATHER WATCH WILL LIKELY BE UPGRADED TO
A RED FLAG WARNING LATER TODAY.

GUSTY WINDS WILL CONTINUE MONDAY...ESPECIALLY ACROSS EASTERN AREAS.
THIS SYSTEM WILL ALSO LOWER DAYTIME TEMPERATURES TO NEAR SEASONAL
LEVELS ON SUNDAY AND MONDAY. STRONG HIGH PRESSURE ALOFT WILL THEN
BUILD DURING THE UPCOMING WEEK...WITH MUCH WARMER TEMPERATURES TO
OCCUR WEDNESDAY THROUGH FRIDAY.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
    FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
    FOR AZZ151>153.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

FRANCIS

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:07 PM MSTRed Flag WarningTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz30 hr

Nearby

Wind Advisories in Arizona, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.